Newbie here...posting for the first time. I just completed a pretty short taper 3 weeks ago.
I was placed on Cymbalta 60mg over 7 years ago, after hitting a tipping point in my sanity. In hindsight, it was the Hindenburg waiting to happen. The usual recipe...abusive alcoholic parent, married young to a sociopath, traumatic pregnancies, major medical issues (cancer/chemo), spousal infidelity and then hostile divorce.
For the majority of my life, I was somewhat able to manage my anxiety/depression thru diet, exercise, meditation (mostly just being outdoors) and reading every book I could find and then eventually therapy. If none of that worked...I just faked it. Apparently, I'm pretty good...because no one was aware I struggled with these demons. Always the peacekeeper and smiling face....
I won't say that I regret taking Cymbalta. It did help initially with the panic attacks, intense anxiety and suicidal thoughts. And, I'm grateful that its numbing abilities kept me emotionally level during the most vicious and soul destroying moments of my life. I wouldn't be here otherwise. However, I never planned on being on a pharmaceutical at all and especially not for this long. At this stage, the list of cons are long...the withdrawal has been a nightmare. I do not plan on reinstating. I just can't.
So here is what I did.
Per my MD, I started my taper the end of February. This is what was recommended. I can't say with all certainty that I followed this exactly but it was pretty darn close. I was written a prescription for 20s, in order to change dosage each day.
3 weeks: (alternate) 60mg/40mg
3 weeks: (alternate) 40mg/20mg
3 weeks: (alternate) 20mg every other day
Final weeks: 20mg every other day, then every 2 days then every 3 days....
I took my last 20mg over 3 weeks ago. After stopping, I experienced the usual brain zaps, dizziness, nausea, GI upset, headaches the first week. Now, it is mad itch, foggy brain, emotionally all over the place, anger, and intense bouts of self loathing..those come and go. It's much worse if I ride my bike or do anything physically intensive on consecutive days. Is that a release from fat breaking down?
I do have Lorazepam on hand for rescue therapy but after reading on here that it can be addictive...I'm scared to use it. Even though, I break into quarters and only take .25 when I'm feeling intense anxiety. I've only taken it 5 times over the course of the taper which only equates to slightly over one full pill. It does help. I'm just scared of it now.
I've read thru the ebook (which is fantastic) but it's hard to process the technical parts when you're this foggy. I'm not even sure what I'm asking for now that probably hasn't already been said.